# SDR 96ZZZX4051

- Difficulty date: March 29, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3489K
- Make and model: Piper PA-28-140
- Aircraft serial: 2823582
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Casting
- Part number: 3431
- Condition: Out Of Spec
- Location: Altimeter
- Component: Unitedinst, 5934P1
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHEN RECEIVED, THIS WAS A FACTORY SEALED INSTRUMENT.  WHEN BENCH TESTED, IT HAD STICK AND JUMP FRICTION OF 100 FEET TO 150 FEET.  WHEN DISASSEMBLED, 3 DEFECTS WERE FOUND.  THERE WAS A CIRCULAR SCRATCH ON THE BACK OF THE DISC POINTER.  THE MOLY/KOTE IN THE TOP PLATE HAD COAGULATED.  THE TOP PLATE BREAK-FREE TORQUE WAS 5 TIMES THE PROPER SAFE VALUE.  ONE MECHANISM SHAFT END SHAKE MEASURED .0006 INCH, THE OVERHAUL SPEC CALLS FOR .0020 INCH MINIMUM.  ANY ONE OF THESE DEFECTS OR A COMBINATION OF THESE DEFECTS COULD CAUSE A POINTER HANG-UP AT A LATER DATE.
